Advertisement

Quasi-Periodic Solutions for Differential Equations with an Elliptic-Type Degenerate Equilibrium Point Under Small Perturbations

  • Xuemei LiEmail author
  • Zaijiu Shang
Article
  • 130 Downloads

Abstract

This work focuses on the existence of quasi-periodic solutions for ordinary and delay differential equations (ODEs and DDEs for short) with an elliptic-type degenerate equilibrium point under quasi-periodic perturbations. We prove that under appropriate hypotheses there exist quasi-periodic solutions for perturbed ODEs and DDEs near the equilibrium point for most parameter values, then apply these results to the delayed van der Pol’s oscillator with zero-Hopf singularity.

Keywords

Delay differential equation Degenerate equilibrium point Quasi-periodic solution Perturbation 

References

  1. 1.
    Arnol’d, V.I.: Small denominators and problems of stability of motion in classical mechanics and celestial mechanics. Uspekhi Mat. Nauk 18, 91–192 (1963)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Bambusi, D., Benti, M., Magistrelli, E.: Degenerate KAM theory for partial differential equations. J. Differ. Equ. 250, 3379–3397 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bambusi, D., Gaeta, G.: Invariant tori for non-conservative perturbations of integrable systems. NoDEA Nonlinear Differ. Equ. Appl. 8, 99–116 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Braaksma, B.J.L., Broer, H.W.: On a quasi-periodic Hopf bifurcation. Ann. Inst. Hemri Poincaré Anal. Nonlinear 4, 115–168 (1987)CrossRefzbMATHGoogle Scholar
  5. 5.
    Braaksma, B.J.L., Broer, H.W., Huitema, G.B.: Toward a quasi-periodic bifurcation theory. Mem. Am. Math. Soc. 83(421), 83–167 (1990)Google Scholar
  6. 6.
    Bramburger, J., Dionne, B., LeBlanc, V.G.: Zero-Hopf bifurcation in the van der Pol oscillator with delayed position and velocity feedback. Nonlinear Dyn. 78, 2959–2973 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Broer, H.W., Huitema, G.B., Sevryuk, M.B.: Quasi-Periodic Motions in Families of Dynamical Systems: Order Amidst Chaos. Lecture Notes in Math, vol. 1645. Springer, Berlin (1996)zbMATHGoogle Scholar
  8. 8.
    Bruno, A.D.: On conditions for nondegeneracy in Kolmogorov’s theorem. Sov. Math. Dokl. 45, 221–225 (1992)zbMATHGoogle Scholar
  9. 9.
    Cheng, C.-Q.: Birkhoff–Kolmogorov–Arnold–Moser tori in convex Hamiltonian systems. Commun. Math. Phys. 177, 529–559 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Cheng, C.-Q.: Lower-dimensional invariant tori in the regions of instability for nearly integrable Hamiltonian systems. Commun. Math. Phys. 203, 385–419 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Cheng, C.-Q., Sun, Y.: Existence of KAM tori in degenerate Hamiltonian systems. J. Differ. Equ. 114, 288–335 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Cheng, C.-Q., Wang, S.: The surviving of lower dimensional tori from a resonant torus of Hamiltonian systems. J. Differ. Equ. 155, 311–326 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Friedman, M.: Quasi-periodic solutions of nonlinear ordinary differential equations with small damping. Bull. Am. Math. Soc. 73, 460–464 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Gentile, G.: Degenerate lower-dimensional tori under the Bryuno condition. Ergod. Thory Dynam. Sys. 27, 427–457 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Gentile, G., Gallavotti, G.: Degenerate elliptic resonances. Commun. Math. Phys. 257, 319–362 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Han, Y., Li, Y., Yi, Y.: Invariant tori in Hamiltonian systems with high order proper degeneracy. Ann. Henri Poincaré 10, 1419–1436 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Han, Y., Li, Y., Yi, Y.: Degenerate lower-dimensional tori in Hamiltonian systems. J. Differ. Equ. 227, 670–691 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Jiang, W., Wei, J.: Bifurcation analysis in van der Pol’s oscillator with delayed feedback. J. Comput. Appl. Math. 213, 604–615 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Jorba, A., Simo, C.: On quasi-periodic perturbations of elliptic equilibrium points. SIAM J. Math. Anal. 27, 1704–1737 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Li, X.: On the persistence of quasi-periodic invariant tori for double Hopf bifurcation of vector fields. J. Differ. Equ. 260, 7320–7357 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Li, X., de la Llave, R.: Construction of quasi-periodic solutions of delay differential equations via KAM technique. J. Differ. Equ. 247, 822–865 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Li, X., Yuan, X.: Quasi-periodic solutions for perturbed autonomous delay differential equations. J. Differ. Equ. 252, 3752–3796 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Li, Y., Yi, Y.: A quasi-periodic Poincare’s theorem. Math. Ann. 326, 649–690 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Moser, J.: Convergent series expansions for quasi-periodic motions. Math. Ann. 169, 136–176 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Rüssmann, H.: Invariant tori in non-degenerate nearly integrable Hamiltonian systems. Regul. Chaotic Dyn. 6, 119–204 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Sevryuk, M.B.: Invariant tori in quasi-periodic non-autonomous dynamical systems via Herman’s method. Discrete Contin. Dyn. Syst. 18, 569–595 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Siegel, C.L., Moser, J.: Lectures on Celestial Mechanics. Springer, Berlin (1971)CrossRefzbMATHGoogle Scholar
  28. 28.
    Wang, H., Jiang, W.: Hopf–pitchfork bifurcation in van der Pol’s oscillator with nonlinear delay feedback. J. Math. Anal. Appl. 368, 9–18 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Xu, J.: On small perturbation of two-dimensional quasi-periodic systems with hyperbolic-type degenerate equilibrium point. J. Differ. Equ. 250, 551–571 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Xu, J., Chung, K.W.: Effects of time delayed position feedback on a van der Pol–Duffing oscillator. Phys. D 180, 17–39 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    You, J.: A KAM theorem for hyperbolic-type degenerate lower dimensional tori in Hamiltonian systems. Commun. Math. Phys. 192, 145–168 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Yuan, X.: Construction of quasi-periodic breathers via KAM technique. Commun. Math. Phys. 226, 61–100 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Zhang, L., Guo, S.: Hopf bifurcation in delayed van der Pol oscillators. Nonlinear Dyn. 71, 555–568 (2013)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Key Laboratory of High Performance Computing and Stochastic Information Processing, Department of MathematicsHunan Normal UniversityChangshaPeople’s Republic of China
  2. 2.HLM, Academy of Mathematics and Systems ScienceChinese Academy of SciencesBeijingPeople’s Republic of China
  3. 3.School of Mathematical SciencesUniversity of Chinese Academy of SciencesBeijingPeople’s Republic of China

Personalised recommendations